Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 117, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2016, 6:07 AM MST for Mohave County, Arizona. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2016, 6:07 AM MST (13:07 UTC)
- Expired
- Aug 27, 2016, 10:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:00 AM MST | FLASH FLOOD | 1 Ne Topock, AZ | COCORAHS REPORT FROM TOPOCK STATED THAT ALL THREE ROADS LEADING INTO AND OUT OF TOPOCK ARE FLOODED AND IMPASSABLE. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 1.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WGUS55 KVEF 271307
FFWVEF
AZC015-271700-
/O.NEW.KVEF.FF.W.0117.160827T1307Z-160827T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 AM MST SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 1000 AM MST
* AT 602 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED
OVER 1 INCH OF RAINFALL OVER THE AREA BETWEEN OATMAN AND I-40.
THIS IS IN ADDITION TO THE RAIN THAT FELL LAST EVENING AND
OVERNIGHT. FLASH FLOODING CAN BE EXPECTED ON SECTIONS OF THE
OATMAN-TOPOCK HIGHWAY THROUGH AT LEAST 10 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THE OATMAN-TOPOCK HIGHWAY
ROUTE 66 AT THE SACRAMENTO WASH BETWEEN MILE MARKERS 1 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3479 11452 3488 11455 3490 11456 3505 11439
3505 11416 3481 11415 3474 11425 3472 11448
$$
JA2 follow-up statements
002
WGUS75 KVEF 271544
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 AM MST SAT AUG 27 2016
AZC015-271700-
/O.CON.KVEF.FF.W.0117.000000T0000Z-160827T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
844 AM MST SAT AUG 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM MST FOR
SOUTHWESTERN MOHAVE COUNTY...
AT 843 AM MST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING HAS BEEN OCCURRING IN THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3479 11452 3488 11455 3490 11456 3505 11439
3505 11416 3481 11415 3474 11425 3472 11448
$$
DSB718
WGUS75 KVEF 271659
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM MST SAT AUG 27 2016
AZC015-271704-
/O.EXP.KVEF.FF.W.0117.000000T0000Z-160827T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
959 AM MST SAT AUG 27 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE
AT 1000 AM MST...
RAINFALL HAS DECREASED ACROSS THE AREA. HOWEVER, FLOODING IS STILL
STILL EXPECTED ALONG THE SACRAMENTO WASH MUCH OF THE DAY. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR THE SACRAMENTO WASH AND FLOODING
IS EXPECTED ON THE OATMAN-TOPOCK HIGHWAY. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES.
LAT...LON 3479 11452 3488 11455 3490 11456 3505 11439
3505 11416 3481 11415 3474 11425 3472 11448
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:00 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 27, 2:00 AM MST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 200 AM PDT SAT AUG 27 2016 .SYNOPSIS...Scattered showers and thunderstorms will remain possible today keeping regional temperatures on the cool side for late August. Temperatures will return closer to normal Sunday into early next week. A weather system will arrive midweek and bring a renewed chance for showers and storms over our eastern areas and cool temperatures back down a few degrees for the latter half of the week. && .SHORT TERM...Through Sunday night. Fairly active night has taken shape as a weak upper level low developed southward into our region and combined with favorable jet dynamics to produce clusters of strong thunderstorm activity. Much of the activity as of early this morning has trended weaker but remains persistent across central Mohave county and the Mojave Preserve area. A secondary batch of showers and thunderstorms is moving southward out of Lincoln county and looks to drive south across Clark and Northern Mohave counties early this morning. Considerable convective cloud cover will hinder the heating somewhat across Mohave county later this morning but further west things will likely get active again under the influence of cool temperatures aloft and lingering moisture. Maintained chance PoPs across much of Southern Nevada and eastern California today and early indications are the Mojave Preserve area and parts of the Spring mountains may see a few strong storms this afternoon. Once the cloud cover clears...convection will again fire across Mohave county as well. The low will begin to push east Saturday evening which will result in a decreasing influence on our weather and increasing stability. Some residual moisture may result in a few isolated storms across the higher terrain of southern Nevada and Northwest Arizona but overall things will be much more dry. Temperatures today will be sharply cooler than past days thanks to the close proximity to the upper low and abundance of cloud cover, with temperatures returning to near normal sunday. .LONG TERM...Monday through Friday (From Previous Discussion). Upper level low approaching central California Monday will help suppress a strong ridge and bring an increasing southwest flow into the region Monday and early Tuesday. This increasing southwest flow will bring better mixing to the region along with increasing heights leading to about a 4-6 degrees jump in temperatures Monday afternoon. Moisture is expected to remain well east of the forecast area and no precipitation is expected. By Tuesday, an inverted trough over the western Gulf of Mexico will slowly track west and bring an increase in moisture to portions of Arizona with PW values approaching an inch and a half over the southern half of the state. Still looks to dry for northwest Arizona and the models are not indicating much in the way of instability to include any pops in the forecast. Moisture and instability will increase Wednesday over northwest Arizona as the inverted through continues to track west. The GFS indicates the 1" PW line basically extending from eastern San Bernardino Co through far eastern Clark and through northern Mohave Co with the 1.25" line over far eastern Mohave. Instability is also expected to increase leading to a better chance of thunderstorms during the afternoon. As of now it looks like the best chance will remain over the eastern half of Mohave County and did raise pops slightly for that area. Differences in the GFS/ECMWF on Thursday as the GFS shows the trough off the west coast to deepen which increases the southwest flow over the area and pushes much of the moisture east. However, the ECMWF increases high pressure over the southern states which allows moisture to be pulled north into Arizona keeping the chance of showers and thunderstorms going though Thursday and Friday. There is also some indication from the ECMWF that moisture could be pushed further west affecting Clark and eastern San Bernardino Counties. At this time will keep the slight chance over northern Mohave through Friday. Temperatures will remain above normal through Tuesday, but will cool about 3-5 degrees Wednesday and Thursday as the trough digs off the coast and brings lowering heights to the area. && && .AVIATION...For McCarran...Scattered thunderstorms will remain a possibility this morning and again this afternoon. Winds will be variable based on outflow boundary activity but should tend to favor south or southeast winds. Sct-bkn clouds expected through mid morning above 10k with scattered clouds and a chance for storms in the afternoon. Drier conditions expected Sunday. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered thunderstorms expected mainly across Southern Nevada and Northwest Arizona as well as far eastern California today. Convective turbulence and gusty surface winds can be expected in these areas. Widespread cloud cover can be expected east of the Colorado River this morning with increasing clouds during the afternoon as thunderstorms redevelop. Otherwise...generally light southerly winds favored for most TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. && Short Term/Aviation...Outler Long Term...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 27, 1:41 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 6 E BULLHEAD CITY 35.11N 114.50W
08/26/2016 M75 MPH MOHAVE AZ AWOS
AWOS STATION BULLHEAD CITY AIRPORT /IFP/.
&&
CMSLocal storm report, Aug 27, 1:50 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 8 S CAL NEV ARI 35.19N 114.85W
08/26/2016 CLARK NV LAW ENFORCEMENT
HIGHWAY 95 NEAR STATE HIGHWAY 163 CLOSED TO
CLEAR FLOOD DEBRIS FROM ROADWAY.
&&
CMSLocal storm report, Aug 27, 2:02 AM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
202 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 6 S NEEDLES 34.77N 114.62W
08/26/2016 M86 MPH SAN BERNARDINO CA ASOS
ASOS STATION NEEDLES AIRPORT /EED/.
&&
CMSLocal storm report, Aug 27, 4:23 AM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM FLASH FLOOD 17 NW NEEDLES 35.03N 114.83W
08/27/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS A SEMI
TRUCK STUCK ON HIGHWAY 95 FROM FLOOD WATERS.
ROAD CLOSURE IN PLACE FROM I-40 TO THE
NEVADA BORDER.
&&
CMSLocal storm report, Aug 27, 4:29 AM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM FLASH FLOOD 6 S NEEDLES 34.77N 114.60W
08/26/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS HIGHWAY 95
AND FIVE MILE ROAD ARE CLOSED FOR MAJOR
FLASH FLOODING AND A POTENTIAL PARTIAL
COLLAPSE OF THE ROAD.
&&
CMSLocal storm report, Aug 27, 4:38 AM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 AM PDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM FLASH FLOOD VIDAL JUNCTION 34.19N 114.57W
08/27/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS FLASH
FLOODING ON STATE HIGHWAY 62 NEAR MILE
MARKER 126. A VEHICLE WAS STUCK IN THE FLOOD
WATERS.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Aug 26, 10:02 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 22 min |
| Aug 26, 10:07 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Aug 26, 10:35 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 26, 10:43 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Aug 27, 2:26 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 27, 7:11 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 27, 7:43 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 27, 9:53 AM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.